Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.
She is on considerably high dose of Depakote ER that is 3000 mg per day.
Is it possible for you to mention her diagnosis?
Are you there?
OK, I will try to answer your question on the basis of given information. We can discuss further if you have any doubt later on.
In some cases, abruptly stopping this medicine can increase the risk of seizures, even if when a patient never had a seizure before.
so it is not recommended to stop it abruptly.
We have seen patients who abruptly stop this medicine for one or two days without any problem but still the risk of seizures is there. At least her doctor should be aware of her stopping this medicine abruptly for this time period.
other than this there are no other significant side effect in my view provided she will again start the medicine.
She is bipolar, has high anxiety and depression
OK, is she also taking any other medicines?
may I know the reason why she will be stopping this medicine for a day and half?
There was problem with the pharmacy. She got 1000mg last night but will not have her 1500mg thia morning or tonight and then not again until the pharmacy opens at 10am Monday morning.
In my view, instead of skipping the dose totally it is better to take low dose for the mean while till she is able to get 1500 mg tablet.
she takes Zyprexa 20mg at night mirtazapine 90mg at night and simvastatin 20mg at night
is she having extra 1000 mg tablet with her?
No. the last pill was only 1000mg and she took that late last night
Is she physically fit?
she also takes Effexor 300mg and Levothyroxine 50mg in the morning
not really. I beg her to do some/any exercise but just making it through the day is exercise to her.
OK, in that case, as she will be skipping her dose for only one and half day, the only thing to worry about is possibility of seizures and you need to be careful about this.
She moves around like an elderly older women stooped over and very slowly
.Again, I would like to mention here that we have patients who abruptly stop Depakote ER for a day or two with any significant problem.
so, there is nothing much to worry about any thing else.
just let her doctor know that she will be skipping her dose for a day and half.
are you there?